1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Hi Guest, welcome to the TES Community!

    Connect with like-minded professionals and have your say on the issues that matter to you.

    Don't forget to look at the how to guide.

    Dismiss Notice

Diclofenac and Codeine

Discussion in 'Health and wellbeing' started by Frances1985, May 24, 2011.

  1. Hello,
    I have been given Diclofenac sodium and codeine phosphate to relieve kidney stone pain. Is it normal to feel exhausted taking painkillers of this strength? I have no energy whatsoever. I realise this could also be caused by the stone itself but I wasn't this tired before. Anyone else experienced taking these meds?

    Thanks
     
  2. I was in hospital recently with kidney stones - I spent the following week off work feeling absolutely exhausted, and I wasnt taking any painkillers as the stone had passed.
    Having said that, I have had codeine before and yes, it does make you sleepy.
     
  3. You've been ill! Ill makes you tired!
     
  4. diclofenac didn't make me feel tired. It's mostly an anti-inflammatory.
     
  5. I agree with shhh on taking codeine with paracetamol; it worked really well with me. I tried to manage with 8mg codeine if possible as the 30mg made me so drowsy and spaced-out. Be careful with diclofenac as it can cause serious digestive problems even if taken with omeprazole (a stomach protectant). I nearly ended up with a stomach ulcer due to taking it.
     
  6. If you take it long term ask your dr for an enteric coated version - they don't break down in the stomach so avoid the ulcer risk - not sure why they prescribe ones that are not enteric really.
     

Share This Page